MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558390
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation result: a visual examination of the returned complaint device found that the catheter of device was free of obvious kinks and bends and no visual issues were identified with the balloon.Microscopic analysis was performed, and it was noticed that the balloon had a pinhole.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to the pinhole located at the proximal section of the balloon.Based on the available information, it is possible that factors encountered during the procedure, such as procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.It is likely that interaction with scope, other devices/tools or any other surface during the procedure could create friction on the balloon, causing the pinhole in the device leading to inflation issues.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon could not be fully inflated.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event, and the patient condition following the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12374820
Report Number3005099803-2021-04441
Device Sequence Number3935330
Product Code FDF
UDI-Device Identifier08714729339328
UDI-Public08714729339328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberM00558390
Device Catalogue Number5839
Device Lot Number0026570973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight54